Alert archive / Missouri / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 378, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at Jul 6, 2011, 4:42 PM CDT for Dent County, Shannon County, Missouri. It was in force for 20 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 6, 2011, 4:42 PM CDT (21:42 UTC)
- Expired
- Jul 6, 2011, 5:02 PM CDT
- In force
- 20 min
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Dent County, MO, Shannon County, MO
The radar
The St Louis radar (KLSX), 167 km from the middle of the area, began a volume at 21:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 9.7 hours before the alert went out and 210 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1764 J/kg
- Mixed-layer CIN
- -55 J/kg
- Mixed-layer LCL
- 1342 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 85 m²/s²
- 0-3 km storm-relative helicity
- 80 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
015 WUUS53 KSGF 062142 SVRSGF MOC065-203-062230- /O.NEW.KSGF.SV.W.0378.110706T2142Z-110706T2230Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SPRINGFIELD MO 442 PM CDT WED JUL 6 2011 THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHERN SHANNON COUNTY IN SOUTH CENTRAL MISSOURI... SOUTHERN DENT COUNTY IN SOUTH CENTRAL MISSOURI... * UNTIL 530 PM CDT. * AT 438 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 6 MILES SOUTH OF GLADDEN...OR 17 MILES SOUTH OF SALEM...MOVING SOUTH AT 5 MPH. THIS STORM IS CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. * LOCATIONS IMPACTED INCLUDE AKERS...GLADDEN...JADWIN AND ROUND SPRING. PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS IS A DANGEROUS STORM CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING WINDS...IF YOU ARE IN ITS PATH SEEK SHELTER INDOORS AND STAY AWAY FROM WINDOWS. && LAT...LON 3723 9165 3752 9165 3750 9129 3722 9123 TIME...MOT...LOC 2143Z 017DEG 6KT 3741 9143 WIND...HAIL 60MPH 1.00IN $$ SCHAUMANN
1 follow-up statement
897 WWUS53 KSGF 062202 SVSSGF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 502 PM CDT WED JUL 6 2011 MOC065-203-062210- /O.CAN.KSGF.SV.W.0378.000000T0000Z-110706T2230Z/ DENT MO-SHANNON MO- 502 PM CDT WED JUL 6 2011 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN SHANNON AND SOUTHERN DENT COUNTIES IS CANCELLED... NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE SEVERE THUNDERSTORM THAT PROMPTED THE WARNING HAD WEAKENED AND WAS NO LONGER SEVERE...THUS THE WARNING HAS BEEN CANCELLED. HOWEVER...WIND GUSTS OVER 40 MPH...FREQUENT LIGHTNING STRIKES...AND TORRENTIAL RAINFALL WILL REMAIN POSSIBLE ACROSS NORTHERN SHANNON AND SOUTHERN DENT COUNTIES THROUGH 530 PM. LAT...LON 3723 9165 3752 9165 3750 9129 3722 9123 TIME...MOT...LOC 2200Z 017DEG 6KT 3738 9144 $$ SCHAUMANN
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 6, 3:14 PM CDT, 1 hour 28 minutes earlier.
Area forecast discussion, Jul 6, 3:14 PM CDT, 1 hour 28 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 314 PM CDT WED JUL 6 2011 .DISCUSSION... THE MAIN FORECAST CONCERN THROUGH THE END OF THE WEEK WILL BE CONVECTIVE POTENTIAL AS AFTERNOON PULSE TYPE THUNDERSTORMS AND MCS ACTIVITY WILL BOTH BE IN PLAY. ATTENTION THEN SHIFTS TO TEMPERATURES FROM THIS WEEKEND INTO AT LEAST EARLY NEXT WEEK AS A SUMMERTIME RIDGE BUILDS BACK OVERHEAD. TONIGHT...PULSE TYPE THUNDERSTORMS WILL BE ONGOING...WITH THE BEST COVERAGE ACROSS THE CENTRAL AND EASTERN MISSOURI OZARKS. THE MAIN FOCUSING MECHANISM FOR THIS ACTIVITY WILL INITIALLY BE A LEFT OVER MESOSCALE CONVECTIVE VORTICITY MAXIMA DRIFTING SOUTHEAST ACROSS THE AREA. OUTFLOW WILL THEN COME INTO PLAY...WITH PREFERENTIAL GROWTH/NEW DEVELOPMENT ON THE SOUTHEAST FLANK OF DECAYING STORMS. WILL MAINTAIN AN ELEVATED SEVERE THREAT WITH FORECAST SOUNDINGS MAINTAINING HYBRID/WET MICROBURST SIGNATURES. COULD ALSO SEE SOME SEVERE HAIL WITH THE STRONGEST OF CORES. WE MAY SEE A LULL IN THE ACTION FROM LATE THIS EVENING INTO THE EARLY OVERNIGHT PERIOD. HOWEVER...INDICATIONS ARE THAT AN MCS WILL DEVELOP ACROSS THE CENTRAL HIGH PLAINS STARTING LATE THIS EVENING. WIND FIELDS WILL SUPPORT THIS MCS SLIDING SOUTHEAST INTO WESTERN MISSOURI EITHER LATE TONIGHT OR EARLY THURSDAY MORNING. THURSDAY...WE WILL HAVE TO DEAL WITH THE REMNANTS OF THAT MCS AT LEAST THURSDAY MORNING. MEANWHILE...A FRONTAL BOUNDARY WILL SLOWLY DRIFT NORTH INTO THE OZARKS THROUGHOUT THE DAY. ADDITIONAL CONVECTION WILL THEREFORE BE POSSIBLE NOT ONLY ALONG THIS FRONT...BUT ALSO ANY REMAINING OUTFLOW BOUNDARIES. KEPT POPS IN THE LIKELY CATEGORY ACROSS MOST OF THE AREA. FORECAST SOUNDINGS AGAIN INDICATE GOOD THETA-E DIFFERENTIAL IN THE LOW LEVELS...SO THINK DOWNBURST POTENTIAL WILL BE THERE. ENOUGH INSTABILITY WILL ALSO EXIST FOR LARGE HAIL. THE CLOUDS AND CONVECTION WILL KEEP HIGH TEMPERATURES DOWN IN THE 80S FOR THE MOST PART. THURSDAY NIGHT THROUGH SATURDAY...CONVECTIVE CHANCES BECOME A BIT MORE MUDDLED AS THE EVENTUAL LOCATION OF THAT FRONT IS UNCLEAR AT THIS TIME. MODELS DO INDICATE AT LEAST SOME SEMBLANCE OF A VEERING LOW LEVEL JET INTERACTING WITH THE FRONT BOTH THURSDAY NIGHT AND FRIDAY NIGHT. WE COULD THEREFORE SEE ELEVATED ACTIVITY. MAY ALSO SEE SOME PULSERS DURING THE DAY ON FRIDAY. MEANWHILE...THAT FRONT WILL BEGIN TO SHIFT NORTH ACROSS MISSOURI LATER FRIDAY NIGHT AND SATURDAY. KEPT POPS AROUND 10 PERCENT FOR NOW ON SATURDAY...BUT WE WILL HAVE TO WATCH AT LEAST THE EASTERN OZARKS FOR SOME PULSERS. MEANWHILE...THAT UPPER LEVEL HIGH WILL BEGIN TO BUILD BACK IN FROM THE WEST. THIS WILL LEAD TO YET ANOTHER RETURN TO ABOVE NORMAL TEMPERATURES BY SATURDAY. EARLY NEXT WEEK...MEDIUM RANGE MODELS SHIFT THE CORE OF AN UPPER LEVEL HIGH DIRECTLY OVER THE OZARKS. THIS WILL LEAD TO ABOVE NORMAL TEMPERATURES AND AFTERNOON HEAT INDICES BACK INTO THE LOWER TRIPLE DIGITS OVER MANY AREAS. THINK MOST IF NOT ALL THUNDERSTORM ACTIVITY WILL BE SUPPRESSED GIVEN THE POSITION OF THE HIGH. MODELS DO BEGIN TO SHIFT THAT HIGH OFF TO THE EAST BY MIDWEEK. THIS MAY CRACK THE DOOR BACK OPEN FOR CONVECTIVE CHANCES BY THE MIDDLE OF NEXT WEEK. SCHAUMANN && .AVIATION... FOR THE 18Z TAFS...A WEAK UPPER LEVEL STORM SYSTEM WILL MOVE THROUGH THE REGION THIS AFTERNOON AND BRING THE POTENTIAL FOR SHOWERS AND THUNDERSTORMS ONCE AGAIN TO AREA TERMINALS. COVERAGE WILL BE LIMITED AND HAVE USE VCTS OR CB WHERE NEEDED. EXPECT VFR CONDITIONS TO BE THE PREVAILING CONDITION THOUGH MVFR WHERE/WHEN STORMS IMPACT THE TERMINALS. SOME IMPROVEMENT IS EXPECTED DURING THE LATE EVENING WITH ADDITIONAL STORMS POSSIBLE EARLY THURSDAY MORNING. HATCH && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. &&
Hazardous weather outlook, Jul 6, 2:47 PM CDT, 1 hour 55 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE SPRINGFIELD MO 247 PM CDT WED JUL 6 2011 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-072000- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 247 PM CDT WED JUL 6 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. THE HAZARDOUS WEATHER RISK LEVEL IS...ELEVATED. WEATHER HAZARDS EXPECTED... ELEVATED HAIL RISK. ELEVATED THUNDERSTORM WIND DAMAGE RISK. ELEVATED LIGHTNING RISK. LIMITED TO LOCALLY ELEVATED EXCESSIVE HEAT RISK. DISCUSSION... ISOLATED TO SCATTERED THUNDERSTORMS WILL PERSIST INTO THIS EVENING ACROSS THE OUTLOOK AREA. ENOUGH INSTABILITY IS IN PLACE FOR AN ELEVATED SEVERE STORM THREAT...WITH DOWNBURST WIND GUSTS TO 60 MPH AND HAIL TO THE SIZE OF QUARTERS BEING THE MAIN SEVERE THREATS. FREQUENT LIGHTNING STRIKES AND BRIEF TORRENTIAL RAINFALL CAN ALSO BE EXPECTED WITH THESE STORMS. A CLUSTER OF THUNDERSTORMS IS THEN EXPECTED TO PUSH INTO SOUTHEAST KANSAS AND WESTERN MISSOURI LATE TONIGHT. A FEW OF THESE STORMS MAY ALSO CONTAIN HAIL TO THE SIZE OF QUARTERS AND WIND GUSTS OVER 50 MPH. FREQUENT LIGHTNING STRIKES AND BRIEF HEAVY RAINFALL CAN ALSO BE EXPECTED WITH THIS ACTIVITY. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. ADDITIONAL THUNDERSTORMS ARE THEN EXPECTED ON THURSDAY AS THAT CLUSTER OF STORMS CONTINUES TO PUSH THROUGH THE OUTLOOK AREA. ADDITIONALLY...A FRONTAL BOUNDARY WILL ALSO PUSH SOUTH INTO THE AREA...WHICH MAY LEAD TO ADDITIONAL THUNDERSTORM DEVELOPMENT THROUGHOUT THE DAY ON THURSDAY. DAMAGING WINDS GUSTS TO 60 MPH AND HAIL TO THE SIZE OF QUARTERS WILL AGAIN BE POSSIBLE WITH THIS ACTIVITY. ADDITIONAL ISOLATED TO SCATTERED THUNDERSTORMS WILL THEN BE POSSIBLE FROM THURSDAY NIGHT INTO FRIDAY NIGHT AS THAT FRONTAL BOUNDARY REMAINS DRAPED NEAR OR JUST SOUTH OF THE OUTLOOK AREA. AFTER A BRIEF BREAK IN THE HEAT DURING THE MID TO LATE PORTION OF THIS WEEK...ABOVE AVERAGE TEMPERATURES WILL ONCE AGAIN SPREAD OVER THE REGION THIS WEEKEND. HEAT INDEX VALUES RANGING BETWEEN 100 AND 105 DEGREES WILL OCCUR BOTH SATURDAY AND SUNDAY AFTERNOON. ANOTHER HEAT WAVE IS FORECAST TO IMPACT THE REGION MUCH OF NEXT WEEK. HEAT INDICES ARE EXPECTED TO RANGE FROM 100 TO 107 DEGREES ON AN AFTERNOON BASIS. THERE IS THEN A SLIGHT CHANCE FOR THUNDERSTORMS AROUND THE MIDDLE OF NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED ACROSS THE OUTLOOK AREA INTO THIS EVENING. ACTIVATION WILL THEN BE POSSIBLE LATE TONIGHT ACROSS EXTREME SOUTHEAST KANSAS AND WESTERN MISSOURI. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) SCHAUMANN
In the hours before
Special weather statement, Jul 6, 3:03 PM CDT, 1 hour 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
303 PM CDT WED JUL 6 2011
MOZ081-092-062030-
LACLEDE MO-WRIGHT MO-
303 PM CDT WED JUL 6 2011
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN WRIGHT AND SOUTHEASTERN
LACLEDE COUNTIES UNTIL 330 PM CDT...
AT 302 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 5 MILES SOUTHWEST OF COMPETITION...OR 18 MILES
SOUTHEAST OF LEBANON...MOVING EAST AT 10 MPH. PENNY SIZE HAIL...AND
WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM.
THIS STORM WILL GENERALLY REMAIN OVER RURAL AREAS OF SOUTHEASTERN
LACLEDE AND NORTHERN WRIGHT COUNTIES.
THUNDERSTORMS POSE A VARIETY OF HAZARDS TO THOSE OUTDOORS...INCLUDING
HAIL... STRONG WINDS THAT CAN CREATE DANGEROUS FLYING PROJECTILES AND
DEBRIS...AS WELL AS DEADLY CLOUD TO GROUND LIGHTNING. IF YOU ARE IN
THE PATH OF THIS STORM...MOVE INDOORS TO A STURDY SHELTER
IMMEDIATELY.
LAT...LON 3736 9267 3751 9264 3751 9230 3742 9225
3740 9225 3724 9234
TIME...MOT...LOC 2003Z 275DEG 7KT 3745 9252
HATCHThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 6, 3:03 PM CDT | Special Weather Statement | SGF | Wright | 27 min |
| Jul 6, 6:30 PM CDT | Special Weather Statement | SGF | Pulaski | 30 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.